Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

goirish

Member
  • Posts

    16
  • Joined

  • Last visited

Reputation

4 Neutral

1 Follower

About goirish

  • Birthday 08/10/1994

Profile Information

  • Gender
    Male
  • Location
    South Bend, Indiana

Recent Profile Visitors

1493 profile views
  1. Everything sounds good so far! I am a college student, so avoiding alcohol isn't completely feasible. I talked to my derm and she also said that I can drink, so long as it is mostly just beer and not more than twice a week. I havent really followed those guidelines and my liver tests have showed no effects.
  2. Thanks for the response. I am only currently taking Nuvigil alongside the accutane, but that shouldn't have any effect on my hair. I think I might try some supplements at this point. I am willing to finish this month of treatment at 80mg, as I am about half way done, but I think I may ask to drop down to 40mg, which I'm sure my NP will just tell me I will have to be on it twice as long blah blah blah. She claims she has only seen a "handful" of people who have shed hair, and told me that she has
  3. So as I posted before, I have been continuously shedding hair for 2 months and 10 days now. I'm taking 80 mgs, which is 1.17mg/kg for me. My shedding happened within the first week of treatment, and I haven't heard of anyone else who started shedding so early. I can now see that my hair is less dense, but it isn't severe yet. I feel if I continue with this, my hair will start looking pitiful. My derm assures me that the hairloss is temporary, but I am kind of doubting that. Or at the least it ma
  4. Maybe so. I know what you mean though. My hair is only about an inch long, and since Accutane I noticed that it is much frizzier and a bunch of hairs stick straight up. It doesn't really look thinner, even though I am still gradually losing hair, but it definitely has a more sporadic, stringy look.
  5. Face pain is pretty unusual. I'm no doctor, but I don't think that such a reaction is normal. I have been pretty poor in my decision making regarding drinking on accutane, and I haven't felt any difference either during or after consumption. It hasn't even made me feel hungover, let alone pain while drinking. If it happens again, I would ask your doctor about it, but I wouldn't be too concerned about it. I have a friend whose face goes completely numb after drinking and he isn't on accutane.
  6. Hi there. I can really understand what you are going through. My acne is similarly moderate and I am fed up with it as well. Before I went to a new dermatologist, I felt Accutane was out of the question. Hearing all the stories people tell makes it sound like an obvious thing to avoid, but after speaking to a new doctor, my mind has completely changed. Of course there is truth to the serious stories about Accutane damage, but generally speaking, the amount of these occurrences is much lower t
  7. Just a quick update: I've been taking 80 mg now for about 3 weeks and I have been losing hair at the same rate as I did previously. I'm hoping it slows down soon, but if not, I will just continue with the Accutane until my hair loss is visibly damaging.
  8. I know this is a bit dead, but could we get an update on how things turned out? I'm going through it right now...
  9. As for doubling dosages, I just recently moved from 40 to 80mg. I've taken 80 for three or four days now and ever since, I've definitely entered the initial breakout stage. I had no negative reactions while on 40mg, but I've gotten five small-medium sized cysts on my face just today, when I had no active cysts prior. I hope it passes quickly though. Oh and I was on 40mg for one month.
  10. It's pretty ironic how similar my situation is to yours. I am also 19 and just transitioned to college, and in the middle of this change I am dealing with starting up Accutane, so I know how you feel. Also, I would describe my acne very similar to yours, except for your success with antibiotics. For me, I started Amnesteem one month ago from yesterday at 40mg/day. Like you, I was worried about initial breakouts, as it seems online that almost everyone gets them, but I can say that my skin ha
  11. Luckily, my hair has taken a complete turnaround. For some reason, I am no longer losing any hair! In the last few days, my hairloss has diminished day by day, and now it is almost completely normal. I am expecting a similar thing will happen when I increase my dose, and I hope that I can rebound the same. I am sorry your hairloss occurred after your course, and I hope everything went back to normal. I am glad that this has happened so early in treatment. My dermatologist thought that this ha
  12. I personally did not change any of my habits before beginning Accutane. I've been on 40 mgs for a month now and it really isn't so bad! (knock on wood) With Indiana winters, the air is dry, and my dry skin is completely unnoticeable with just a little moisterizer. My NP recommended Vanicream Lite Lotion and it is incredible. Very gentle, no irritants, and is not oily. My lips are dry, but they have been worse. I was also recommended Dr. Dan's CortiBalm and this stuff is great. It has 1% hydrocor
  13. That's interesting that your doctor prescribed Solodyn leading up to Accutane. I was taking Solodyn when I wanted to start accutane, but my derm made me wait another 4 weeks before taking accutane for the reason you mentioned. Maybe she is just over-paranoid? But I've been on Accutane a month now and my head hasn't popped like a balloon yet so all is well so far!
  14. Hey guys, This is my first post here, so bear with me! Anyway, I started accutane a little less than a month ago, and I'm a male, 19, and 150 pounds. My acne is by no means severe, or even moderate. I would call it mild, but persistent (my nurse practitioner views accutane as the first-line treatment for practically all acne cases, no matter how slight). I am currently taking 40mg, soon to bump up to 80mg. Within one week of treatment, I noticed that my hair undoubtedly has been shedding. Li
  15. I am on my first course of Accutane and I've been going for almost a month now. My acne was never too severe; I would call it mild. It was unresponsive to treatment and very consistent, but never too severe. It sounds like your acne is not very severe, and the initial breakout usually is more prevalent in those who already have severe acne. I have been on 40 mg per day so far and have only seen improvement in my skin. I know it is still way too soon to count out my initial breakout, as it often
×